MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The patient presented with peripheral arterial disease.Vascular access was obtained via the femoral artery.The target lesion was located in the mildly tortuous and moderately calcified below-the-knee vessel with normal ejection fraction.A 300cm angled tip v-14 control wire guidewire was advanced.However, during the procedure, the tip of the guidewire broke and lodged inside the patient.The physician did not attempt to remove the detached tip as it was lodged in the very distal dorsal pedis, and the procedure was abandoned.No further complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Media inspection: the device was not returned; nevertheless, two pictures were attached.The first picture is possible to observe that the guidewire was bent at several parts; therefore, the second one is a fluoroscopy picture, and it possible to observe that a part of the guidewire was detached.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch overall visual revision did not identify failures or evidence that could be lost due to decontamination process.Two pictures were attached.The first picture is possible to observe that the guidewire was bent at several parts; therefore, the second one is a fluoroscopy picture, and it possible to observe that a part of the guidewire was detached.The device was returned, and it was observed that the distal section of the guidewire was bent/kinked.The distal tip was detached.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Under the microscope was the distal tip was detached.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.A2 - age at time of event: 18 years or older.Media inspection: the device was not returned; nevertheless, two pictures were attached.The first picture is possible to observe that the guidewire was bent at several parts; therefore, the second one is a fluoroscopy picture, and it possible to observe that a part of the guidewire was detached.
 
Event or Problem Description
It was reported that tip detachment occurred.The patient presented with peripheral arterial disease.Vascular access was obtained via the femoral artery.The target lesion was located in the mildly tortuous and moderately calcified below-the-knee vessel with normal ejection fraction.A 300cm angled tip v-14 control wire guidewire was advanced.However, during the procedure, the tip of the guidewire broke and lodged inside the patient.The physician did not attempt to remove the detached tip as it was lodged in the very distal dorsal pedis, and the procedure was abandoned.No further complications were reported, and the patient status was stable.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15898495
Report Number2124215-2022-47411
Device Sequence Number5044236
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0028378637
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown